Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 284, NWS Shreveport, LA

June 16, 2003Grant Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 16, 2003, 5:08 PM CDT for Grant Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2003, 5:08 PM CDT (22:08 UTC)
Expired
Jun 16, 2003, 5:45 PM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Grant Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1168 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 16, 3:15 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT MON JUN 16 2003

PERSISTENT UPPER LOW TO CONTINUE TO GENERATE RAINFALL IN THE
FORECAST THROUGH THE SHORT TERM.  RATHER WEAK BOUNDARY REMAINS FROM
NE TO SW ACROSS THE CWFA.  THIS WILL CONTINUE TO BE THE FOCUS FOR
SHOWERS AND THUNDERSTORM ACTIVITY PULLING MOISTURE FROM THE GULF AND
ROTATING AROUND THE UPPER LOW.  MAIN IN THE SHORT TERM WILL BE THE
RAINFALL AMOUNTS AND WHERE THESE STORMS WILL POSSIBLY TRAIN AND
CAUSE FLOODING PROBLEMS.  WILL MENTION LOCALLY HEAVY RAINFALL IN
FORECAST BUT FOREGO FLOOD WATCH AT THIS TIME AS FLOODING SHOULD NOT
BE WIDESPREAD BUT MORE ISOLATED.  AVN/ETA BEGIN TO DISAGREE ON THE
POSITIONING OF THE UPPER LOW ON WED AS AVN WANTS TO PUSH THE UPPER
LOW TO AR BY LATE WED AND OVER TO NW AL BY LATE FRI.  WHILE THE ETA
KEEPS THE LOW FURTHER S OVER EXTREME E TX LATE WED...PUSHING IT
ACROSS LA BY LATE THU.  WILL GO FOR A COMPROMISE OF THESE TWO
SOLUTIONS.  AT THE SURFACE...WEAK BOUNDARY WILL STICK AROUND FOR THE
NEXT COUPLE OF DAYS THEN WANTS TO FIZZLE OUT AND BE REPLACED BY
ANOTHER FRONTAL SYSTEM BY FRI...STALLING OUT OVER THE WEEKEND. IN
ANY CASE...STILL LOOKING AT A RELATIVELY WET SCENARIO THROUGH THE
EXTENDED.  TEMPERATURES WILL BE A TAD LOWER IN THE SHORT TERM WITH
THE CONTINUING RAIN CHANCES...ALBEIT VERY HUMID AND JUICY.

20

PRELIMS...

SHV 070/083 069/084 070 6655
MLU 070/084 070/084 071 5544
TXK 068/082 069/083 069 6755
TYR 068/083 068/084 070 6755
LFK 069/085 069/085 070 6654

.SHV...NONE.
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 5 hours 8 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A CUT OFF UPPER LEVEL LOW PRESSURE AREA HAS SETTLED IN OVER NORTHEAST
TEXAS...AND IS EXPECTED TO REMAIN IN THIS SAME AREA OVER THE NEXT
COUPLE OF DAYS. A STATIONARY FRONTAL BOUNDARY ALSO REMAINS IN PLACE
FROM SOUTH CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST
TEXAS.  WITH ABUNDANT MOISTURE IN PLACE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP...ESPECIALLY ACROSS EAST
TEXAS AND INTO SOUTHWEST ARKANSAS...ALONG AND JUST AHEAD OF THE
UPPER LOW AND FRONTAL BOUNDARY.  STORMS ARE EXPECTED TO BE SLOW
MOVING...ALLOWING HEAVY RAIN FALLING OVER THE SAME AREAS... LEADING
TO LOCALIZED FLOODING.  AFTERNOON HEATING WILL HELP DESTABILIZE THE
ATMOSPHERE...WHICH MAY ALLOW THUNDERSTORMS THIS AFTERNOON AND
EVENING TO BRIEFLY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY
EAST TEXAS...NORTHCENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS THROUGH
AT LEAST MIDWEEK...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY
FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED
FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE
REGION IS NEAR SATURATION.

.SPOTTER CALL TO ACTION STATEMENT...
DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:06 PM CDTFlash Flood WarningSHVGregg4 hr
Jun 16, 8:10 AM CDTFlash Flood WarningSHVBowie3 hr
Jun 16, 11:11 AM CDTFlash Flood WarningSHVBowie2 hr
Jun 16, 3:35 PM CDTFlash Flood WarningSHVSmith115 min
Jun 15, 8:50 PM CDTFlash Flood WarningSHVHempstead, Nevada3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.